hey guys i have had an oxycodone habit of about 90 mg for a year now i took five days worth of subs then went without anything yesterday but today i did one 30mg pill. will i start from scratch again regarding withdrawing or will i be ok tomorrow?
Dear Stacy, welcome to the site, unfortunately, yes you will go back into witthdrawal at point 0, 5 days worth of suboxone won't be enough to do any serious recovery. I am not sure what people are telling others abut suboxone, but it stays on the receptor sites for several days, then withdrawal happens again, but you will actually be in withdrawal from your previous opiate, not the suboxone, you haven't been on it long enough to heal or get subs withdrawal. We get alot of posts here asking something very similar, subs is not a miracle nor is it magic, it takes a while and some therapy to recover from this and not have withdrawal and not relapse.
Hi stacy - After one day in withdrawal, I'm sorry to say that you didn't really even begin to detox.:( I would give yourself a good 10 days to go through the worst of it, and for me, after about day 7, I just woke up feeling much better, as if I was approximating "normalcy". Now, if you go the suboxone route after going off of the Oxycodones, which as PattiShan says, that would be another detox entirely. That is another way to go, and one which has both pros and cons to it, depending on many factors. At least, that has been my experience. There are as many ways to approach any detox from whatever, as there are people, so I'm not a "know it all". But, hang in there, and don't give up, no matter which way you decide to go. If you plan on going to straight "cold turkey", then it will and did take the time I mentioned above, for me. With the subs, I would go much slower or do maintenance, should you decide to go that route. I support most of them, but don't judge any of them! Good Luck!
As you probably know by now the withdrawals have just started. The suboxone you took only postponed the withdrawals. If you are intending to completely stop using the oxycodones, as patti and others have said, you need to go through the entire withdrawal process, which is different for all of us. If you want to use suboxone to help you through this process, you need a taper program and a DR that can assist you through the process and prescribe the suboxone for you. I think the ones you took were from a friend. There are many here myself included, that are currently working through that process. There are some wonderful people here with success stories on the proper way to taper, Patti being one of them. I suggest you decide for sure what you want to do. Going from the Oxy to subs back to an Oxy will NOT make you ok tomorrow. I wish the news was better but it is NOT. The good news it can be done and there is plenty of support here.
stacey I wish you all the best with this difficult process. If you stay connected with this group, you will not be alone.
God bless you for taking the first step.
Welcome to this site Stacey1234... we are a group of very caring, compassionate, supportive, and knowledgeable folks ... I really don't have anything to add to what the others who answered you have said. I don't know the 2nd person, although she gave a good answer, but I do know Patti and Coby... and what they say is absolutely "right on." Patti is our resident guru on sub usage and taper... Coby is on his way to taper...
I wanted to ask you if you have really made the commitment to stop using oxy and all other opiates? From listening to you I am not sure what the answer is... please do not think I am being judgmental or critical... for I am definitely not. I just KNOW that you have to make the commitment to stop... and only you can do that... yes it is healthier, yes it is safer, Yes to many things... but YOU have to make that commitment. I know that you must want to stop in some ways because you took the subs... I hope that you were thinking that you were on your way to getting off the opiates. I vacillated and was ambivalent many, many times before I made the decision to finally stop... it took me a couple of years of being wishy-washy... I understand... so please... decide to decide and then do it correctly the way Coby and Pattishan described.
We will be here for you every step of the way...
Good Luck to you and Congratulations for coming here for answers... that is the first step. May God Bless you and help you in your decision making process and may He give you strength and courage.
Many hugs to you...
- Oxycodone Information for Consumers
- Oxycodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Oxycodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Anyone had experience with weaning off oxycodone vs. Cold turkey? Taking 4 30 mg per day and it's p?
Posted 3 Dec 2011 • 1 answer
Posted 7 Feb 2012 • 2 answers
Posted 28 Apr 2013 • 1 answer
Posted 17 May 2013 • 1 answer
Posted 6 Jan 2018 • 1 answer